Dknighten's Journey to Normalcy

New members can only post here until they introduce themselves
Dknighten
Posts: 7
Joined: Fri Jul 15, 2022 4:05 pm
Contact:

Dknighten's Journey to Normalcy

Unread post by Dknighten »

Hi friends,

I have been a Post Finasteride Syndrome suffererer since I took just a single 1mg pill of Finasteride back in October 2018. It gave me bad cognitive and physical issues. I had the structure and skin on my genitals change, but my orgasm intensity, erections, and libido still remained intact. Diminished some, but I was ok in that department. Over the past 3 years, i've implemented healthy changes to my lifestyle and did not take anymore medications. I was eventually able to build some muscle back, some strength, and just be in a better place. I still had cognitive impairment, perception/visual issues, chronic anxiety, frequent urination, inability to build muscle/strength/size like pre-fin.

In April of this year, I got into a particularly toxic breakup with a girl whom I cared a lot for. Due to my already compromised state, I handled it poorly and made the second worst decision of my life thus far - I took Lexapro. 5mg for about 4 days. That's all it took for my mouth to be completely dry, my genitals to burn significantly, and within a few days it was a lifeless, shrunken, numb mess. I stopped taking the Lexapro obviously but the damage had been done. Over the next couple of months and up to this point, I've had a full-blown second crash, with worsening of my PFS symptoms, and adding total ahedonia, blunted orgasms, numb and shrunken genitals (with thinning weird skin). PFS symptoms that had been gone for 2 years came back (numb, tingling hands and feet, hollow-breath feeling, extreme and rapid muscle wastage, joint pain, loss of deep, refreshing sleep, worsening disconnection and cognitive impairment, stretchy, elastic & thin skin over my entire body, there's many)
I am in a rough spot. After over 3.5 years of PFS, I had hopes that I was on the way out of it. I knew better than to take an SSRI, especially with PFS. Is anyone here able to tell me atleast what not to take or do during this time?

I hope you all are doing the best, given the circumstances.
Brain food
Posts: 321
Joined: Sat Aug 15, 2020 9:54 am
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by Brain food »

Avoid marijuana for one thing. Also, did you fill out an RxISK Report?
ElaineBenes5
Posts: 39
Joined: Thu Jul 14, 2022 6:09 pm
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by ElaineBenes5 »

Sorry you are going through it. You’ve recovered to a point of strength before, and there is hope you can do it again! Don’t regret your decision to seek help for mental health. It was with logical intent and was a reasonable thing to do at that time.

There is a thread on this forum with things to avoid. I believe it’s in Trials and Experimentation? I’m new here so I am not certain.

From what I’ve seen, most accounts speak to avoiding anything that is anti-androgenic, any further psych meds, most anti-histamines, narcotics, tobacco, alcohol, marijuana, and any supplement that potentially acts on seratonin. So many conflicting accounts of what has helped and what has worsened peoples symptoms. There is no rhyme or reason always.

But you may find it helpful to be as healthy and positive as possible right now and seek a doctor who has experience with PFS - I believe more doctors are familiar with PFS than PSSD at this point.
Dknighten
Posts: 7
Joined: Fri Jul 15, 2022 4:05 pm
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by Dknighten »

Brain food wrote: Sat Jul 16, 2022 2:22 pm Avoid marijuana for one thing. Also, did you fill out an RxISK Report?
I have not. I was seeing my primary care doctor about PFS for quite a while and finally let her talk me into trying Lexapro because it was the "safest." I told her about the immediate symptoms and she advised I stopped taking it. I knew I had no business taking anything like that and it's destroyed me.
Dknighten
Posts: 7
Joined: Fri Jul 15, 2022 4:05 pm
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by Dknighten »

ElaineBenes5 wrote: Sat Jul 16, 2022 6:57 pm Sorry you are going through it. You’ve recovered to a point of strength before, and there is hope you can do it again! Don’t regret your decision to seek help for mental health. It was with logical intent and was a reasonable thing to do at that time.

There is a thread on this forum with things to avoid. I believe it’s in Trials and Experimentation? I’m new here so I am not certain.

From what I’ve seen, most accounts speak to avoiding anything that is anti-androgenic, any further psych meds, most anti-histamines, narcotics, tobacco, alcohol, marijuana, and any supplement that potentially acts on seratonin. So many conflicting accounts of what has helped and what has worsened peoples symptoms. There is no rhyme or reason always.

But you may find it helpful to be as healthy and positive as possible right now and seek a doctor who has experience with PFS - I believe more doctors are familiar with PFS than PSSD at this point.
Thank you for your response, I read the post you're referring to. I'm unsure if I've added PSSD on top of PFS, or just worsened my PFS. When I crashed again, my body hairs got even crazier, I'm even growing hairs in places I never have on my hands, shoulders, etc. Skin got thinner and more elastic, more muscle wastage, and a further worsening of my cognitive shift, with total anhedonia. What about comprehensive stool testing? Is vitamin D also something I should avoid? I believe Meso mentioned avoiding vitamin D.
ElaineBenes5
Posts: 39
Joined: Thu Jul 14, 2022 6:09 pm
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by ElaineBenes5 »

Meso did mention avoiding vitamin d. I hadn’t seen that and upped my vitamin d the last couple of weeks and did notice more numbness, yet weirdly and improvement in my emotions and mood. Since stopped vitamin d. It’s really uncertain so do what you feel is healthiest for you.
Dknighten
Posts: 7
Joined: Fri Jul 15, 2022 4:05 pm
Contact:

Re: Dknighten's Journey to Normalcy

Unread post by Dknighten »

ElaineBenes5 wrote: Sat Jul 16, 2022 9:27 pm Meso did mention avoiding vitamin d. I hadn’t seen that and upped my vitamin d the last couple of weeks and did notice more numbness, yet weirdly and improvement in my emotions and mood. Since stopped vitamin d. It’s really uncertain so do what you feel is healthiest for you.
Since speaking with you last, my hair texture has changed completely. It is thinning and falling out. I'm shedding at an alarming rate with an itching and burning scalp. I've always had a full and thick head of hair. Now my hair is very thin and falls out everywhere. Is this a common complaint of PSSD?
Post Reply

Who is online

Users browsing this forum: No registered users and 0 guests